[Atropine poisoning. Importance of the clinical diagnosis]

Minerva Anestesiol. 1998 Dec;64(12):567-73.
[Article in Italian]

Abstract

A case of suspected high dose atropine poisoning is described. In a veterinarian good healthy young man the appearance of light coma with psychomotor agitation and the contemporary presence of evident symptoms of muscarinic peripheral block, suggesting an anticholinergic syndrome, an atropine-like intoxication in absence of toxicological analysis. The safely clinical course of the poisoning during observation in intensive care unit permitted the discharge of the patient without sequelae and without treatment with physostigmine as antidote.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Atropine / poisoning*
  • Humans
  • Male
  • Muscarinic Antagonists / poisoning*
  • Poisoning / diagnosis
  • Syndrome

Substances

  • Muscarinic Antagonists
  • Atropine